Search results

Help Support ValveReplacement.org:

  1. P

    Bisoprolol. Any fellow takers/sufferers ?

    Eva: thanks for your answer. Lots of things affect INR. I may be taking medications now that have some affect on it - I don't know. What I do know is that, once you're taking it (and Amiodarone should be no exception), you can adjust your warfarin dosing to accommodate for the affect that...
  2. P

    Bisoprolol. Any fellow takers/sufferers ?

    Eva: You said that if we're on warfarin, we need to check our INR 'more often.' More often than WHAT? If we're not on warfarin, why do we need to check our INR at all? What does this have to do with bisoprolol? I'm confused.
  3. P

    New Coag-Sense meter

    Keithl - I also wish that Coag-Sense would make a big dent in the market. It's not good for the consumer if a product that they want (or need) has no competitors. To their credit, Roche has developed other meters that use the same (I think) strips as the XS, but these aren't for the U.S. market...
  4. P

    New Coag-Sense meter

    Hey, Keithl - I tested both meters, and compared them to occasional lab tests, and the CoaguChek XS was always higher. For a while, using just one lab, it seemed like the lab results were the average of the two meters. Personally, I prefer one that reports a bit lower than the labs -- this...
  5. P

    81 mg aspirin no longer recommended?

    NO. I DID NOT REPEAT YOUR MESSAGE. The coating in the enteric coated aspirin DOES NOT COAT THE STOMACH. It prevents the aspirin from DISSOLVING in the stomach.
  6. P

    Compare home test with lab

    There's been a bit of conjecture about wine and INR - but you have to drink a LOT of Red Wine (it's apparently the tannins from the skin of the dark grapes), to possibly get a minor effect on your INR. Consistency, as most of us are aware, is important -- if you drink red wine, drink similar...
  7. P

    St Jude Valves

    Dick was right. The manufacturer of my warfarin is Teva, not Taro.
  8. P

    81 mg aspirin no longer recommended?

    I don't believe that aspirin, dissolved in the intestines, causes intestinal bleeding. The bleeding issues are in the stomach. Taking a pill that doesn't dissolve in the stomach bypasses the gastric bleeds that some untreated aspirin can produce. That's why people take the enteric coated aspirin.
  9. P

    Compare home test with lab

    A four hour gap between one test and the next - even with lunch in between tests - shouldn't make much of a difference. In my experience, CoaguChek XS results are often higher than lab results. In my experience, labs sometimes get it wrong. However, testing isn't an exact science, and the...
  10. P

    Lumps and bruises

    I agree with Dick. Check this out. (One thought -- could they be insect bites?)
  11. P

    81 mg aspirin no longer recommended?

    Enteric coated aspirins don't coat the stomach. They've got a coating that prevents the stomach acids from dissolving it. Enteric coated aspirins dissolve in the intestines, and the aspirin is absorbed in the intestines.
  12. P

    Lumps and bruises

    I rarely laugh. Paul1972 - this sounds like popped capillaries. I rarely get those, but I DO get some amazing bruises. My INR is usually around 2.9-3.1. I don't always remember where or when I did something that caused the bruising. I sometimes do things that, in retrospect, may seem a bit...
  13. P

    St Jude Valves

    Generic warfarin (not warafarin) contains different coloring, binders, extenders and other 'inactive' ingredients that may vary from manufacturer to manufacturer. People may react differently to the warfarin from different manufacturers. I've had situations where I couldn't manage my INR using...
  14. P

    81 mg aspirin no longer recommended?

    Anticoagulants DO NOT THIN BLOOD. Blood Thinner is a term that misidentifies what anticoagulants do. When you talk about 'thinning,' the converse is 'thickening.' When we talk about 'thinning,' we're talking about viscosity -- a 20 weight motor oil is thinner (lower viscosity) than a 40 weight...
  15. P

    Bisoprolol. Any fellow takers/sufferers ?

    Interesting. Bisoprolol can cause dizziness and tiredness. I didn't think much about that. I'm taking 1/2 the dose that my cardio prescribed. When I came home from the hospital in November (I had a Popliteal cyst in my left leg, and the doctors were afraid that I had compartment syndrome), I...
  16. P

    St Jude Valves

    If you can afford Coumadin, go for it. My pharmacy (Costco) was very willing to switch generic warfarin providers. Even if you're taking Coumadin, I still suggest that you test your blood more frequently once you switch, just to be certain that you can easily control your INR while using it.
  17. P

    81 mg aspirin no longer recommended?

    I don't think that there is an uproar about taking 81 mg aspirin. I posted this because it sounded like an interesting argument. I'm still taking 81 mg a day, and don't plan to stop. (That article on StopAFIB was an amazing crock of (I can't say the word in four letters, because it would be...
  18. P

    St Jude Valves

    I've had some issues with generic warfarin. This wasn't called 'warfarin' but was the same. I wasn't able to regulate my INR with this other generic. Not all people respond to generics from different manufacturers -- rather than pay the high price of coumadin, I suggest asking your pharmacy...
  19. P

    81 mg aspirin no longer recommended?

    Unfortunately, I don't think that there is a test to determine platelet 'stickiness.' It would be helpful to know both INR and platelet functions, but I don't think that a test exists. I'm disappointed that someone, years ago, chose to describe coumadin/warfarin as a 'blood thinner.' It...
  20. P

    81 mg aspirin no longer recommended?

    This article was in the latest Life Extension Magazine - not reviewed by professionals (although it often quotes many research articles) and may boil down to the Editor's personal opinion (shored up by some research). I'm continuing to take my 81 mg aspirin, too.
Top